Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sweet.girl

MISSED PERIOD... NOT PREGNANT

Recommended Posts

This morning I woke up thinking wow, when did i have my last period, and i realized it has been over a month. i am FOR SURE not pregnant, and I am just wondering if missed periods have been a common side effect. My cycle has changed since I have been on it and I asked my doc and he said its not a side effect (which i didn't believe)

I am done accutane in 6 days and have been on 80mg per day since nov (so 5 months)

help guys, i am kinda freaked out, I never thought id want my period (aka normalcy!)

Share this post


Link to post
Share on other sites
This morning I woke up thinking wow, when did i have my last period, and i realized it has been over a month. i am FOR SURE not pregnant, and I am just wondering if missed periods have been a common side effect. My cycle has changed since I have been on it and I asked my doc and he said its not a side effect (which i didn't believe)

I am done accutane in 6 days and have been on 80mg per day since nov (so 5 months)

help guys, i am kinda freaked out, I never thought id want my period (aka normalcy!)

I take it u are for sure not pregnant b/c u are abstinent. The poster below could be correct, however I find it hard for ur doctor to say it's not a side effect.

When It clearly states in the online Roche product document that it can cause abnormal menses.

Page 27 under Reproductive System- abnormal menses.

http://www.rocheusa.com/products/accutane/pi.pdf

Share this post


Link to post
Share on other sites

no i know i read it there too, and i asked him and he said it shouldnt matter. idk.

and yes i am abstinent that is why i am not pregnant. i am just concerned.

also what does HBC mean?

Share this post


Link to post
Share on other sites

sweet.girl, if it's stated in the literature and your doctor is choosing to ignore it, you might want to find another doctor should you ever need one for your skin again. Dismissing a proven side effect because he hasn't witnessed it before (or whatever his reason may be) is arrogant, unprofessional, and negligent.

Share this post


Link to post
Share on other sites
Guest tofupup

the first month i took accutane my period was about 5-7 days late. I freaked out and thought that accutane had thrown me into early menopause! I was really upset! (Because I was abstinent at the time; i couldn't have been preggy.)

The next month it went back to normal and stayed that way for the rest of the course. I bet yours will too.

Share this post


Link to post
Share on other sites
sweet.girl, if it's stated in the literature and your doctor is choosing to ignore it, you might want to find another doctor should you ever need one for your skin again. Dismissing a proven side effect because he hasn't witnessed it before (or whatever his reason may be) is arrogant, unprofessional, and negligent.

Siava- You took the words right out of my mouth, you couldn't of said it better. However this is the reality of doctors when it comes to Accutane. They even dismiss what's in the lit. That is what makes me the most upset.

seet girl-I am not sure what HBC stands for, I just said maybe she was right. I do hope ur menses does come back, try not to stress. Follow Siava suggestion if you need anything for ur face please find a new derm.

Share this post


Link to post
Share on other sites

Are you on birth control pills as well? It may affect the cycle as well though the pill is not meant to do that- its suppose to make your periods come on time. However sometimes it can mess the cycle up as well. Before accutane, I was on birth control and that messed up my cycle a little as well.

I wouldn't worry that much in the meantime unless it really messes your cycle big time. If its just a few days to a week late, it shouldn't be too much of a problem. Wait a couple of days more and see what happens, otherwise contact your derm or a gynaecologist.

Share this post


Link to post
Share on other sites

HBC= hormonal birth control??

The last time I was on the pill, my cycles were really screwed up. I think I missed 2 periods and definitely was not pregnant.

It could be a pill reaction or an accutane one. I'd call my gyn. on this if your derm isn't helpful. Good luck!

Share this post


Link to post
Share on other sites
You shouldnt get pregnant on accutane anyway. One of the side effects is being impregnated and then having a deformed baby.

She said she is sure she isn't pregnant.

Share this post


Link to post
Share on other sites

thanks for all your replies.

I am not on birth control because i really didnt need it. IDK if its different in the usa, but here they dont make you go on if you are not gonna be sexually active during the term.

as for my dr, i know it is a side effect and when i asked him he said it wasn't i know that he is wrong, but as it stands right now i am done accutane in 5 days, if in the future i need to go on it again i will look into different doctors.

Again.. i know its a side effect. I am just wondering if anyone has missed their period randomly like this. WITH ME. I have never ever missed a period, i dont have a strict 4 weeks cycle, mine is about 32 days maybe, and i since the day i got my period for the first time always got it at least once a month. which is why i am basically freaking out.

Share this post


Link to post
Share on other sites
thanks for all your replies.

I am not on birth control because i really didnt need it. IDK if its different in the usa, but here they dont make you go on if you are not gonna be sexually active during the term.

as for my dr, i know it is a side effect and when i asked him he said it wasn't i know that he is wrong, but as it stands right now i am done accutane in 5 days, if in the future i need to go on it again i will look into different doctors.

Again.. i know its a side effect. I am just wondering if anyone has missed their period randomly like this. WITH ME. I have never ever missed a period, i dont have a strict 4 weeks cycle, mine is about 32 days maybe, and i since the day i got my period for the first time always got it at least once a month. which is why i am basically freaking out.

Yeah, I didn't have one b/c of accutane for 4 months. ( i will say that I got other issues from accutane too, so not sure if they correlate or not) I hoping this month to get one. I have only found one study regarding someone who was dx with poly cystic ovarian caused by accutane. I had my female hormones checked and they are fine. I hoping for one this month if not then, I think the obgyn said he would do a ultrasound to check for cysts on ovaries and recheck my hormones.

good luck, try not to stress it may help.

Share this post


Link to post
Share on other sites

Hey, I'm not sure if this relates, but while I have been on tane (going on four months now), all my periods have been lighter and longer. The bleeding is quite light and it lasts for a good two weeks. Then I have about a week and a half before it all starts again. I find it very annoying. Before the tane, I have always had very painful, heavy periods that last about five days.

oh, and I'm abstinate and never been on birth control.

Don't worry, I'm sure you'll be back on track in no time :D especially if you are ending the tane soon.

Share this post


Link to post
Share on other sites
You shouldnt get pregnant on accutane anyway. One of the side effects is being impregnated and then having a deformed baby.

She said she is sure she isn't pregnant.

I know. Thats a good thing. She shouldnt want to get pregnant while shes on accutane

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×